Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 15, 2007, 3:21 AM EDT for Barnwell County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 3:21 AM EDT (07:21 UTC)
- Expired
- Apr 15, 2007, 4:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:40 AM EDT | TSTM WND DMG | 3 W Barnwell, SC | TREES DOWN ON STATE ROAD 64 WEST OF BARNWELL. TIME ESTIMATED. REPORTED BY STATE DOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:01 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 150721
SVRCAE
SCC011-150800-
/O.NEW.KCAE.SV.W.0030.070415T0721Z-070415T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
321 AM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 AM EDT
* AT 320 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 22 MILES WEST OF
BARNWELL...OR ABOUT 17 MILES EAST OF WAYNESBORO...AND MOVING
NORTHEAST AT 45 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WILLISTON AND
BLACKVILLE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
EAST CENTRAL GEORGIA.
LAT...LON 3319 8176 3309 8162 3316 8150 3311 8137
3311 8120 3343 8122 3348 8137
$$
AWP/MWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:43 AM EDT, 38 minutes earlier.
Area forecast discussion, Apr 15, 2:43 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
243 AM EDT SUN APR 15 2007
.SYNOPSIS...
STRONG LOW PRESSURE IN THE FORECAST AREA EARLY TODAY WILL BE NEAR
THE MIDDLE ATLANTIC COAST MONDAY AND THE NEW ENGLAND COAST
TUESDAY. THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE THROUGH
THE FORECAST AREA EARLY TODAY. IT WILL BE WINDY BEHIND THE FRONT.
&&
.NEAR TERM /UNTIL NOON TODAY/...
THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER THREAT EARLY THIS
MORNING. THE LATEST ANALYSIS SHOWED THE COLD FRONT EXTENDING
THROUGH GEORGIA. MSAS INDICATED LI/S NEAR -1 AHEAD OF THE FRONT.
SHEAR WAS VERY STRONG. NEXRAD INDICATED H85 WIND NEAR 45 KNOTS.
THE JET WAS NEAR 55 KNOTS OVER GEORGIA. THE LATEST RUC FORECASTED
H85 WIND TO INCREASE TO NEAR 60 KNOTS OVER THE FORECAST AREA BY
12Z. THE KCAE VAD INDICATED MAINLY UNI-DIRECTIONAL SHEAR EARLY
THIS MORNING. THE WARM FRONT AND ITS ASSOCIATED SHEAR HAD LIFTED
JUST NORTH OF THE FORECAST AREA. THEREFORE...THE MAIN THREAT
APPEARS TO BE STRAIGHT-LINE WIND...BUT SURFACE TO 1 KM HELICITY
INDICATED A TORNADO THREAT AS WELL. THE LATEST SPC ANALYSIS SHOWED
SR HELICITY 400 TO 500 M**2/S**2. STRONG INSTABILITY ALOFT WITH
CROSS TOTALS NEAR 25 AND FAVORABLE WET-BULB ZERO HEIGHTS ALSO
SUPPORT A POSSIBILITY OF DAMAGING HAIL.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM MONDAY/...
EXPECT THE COLD FRONT WILL HAVE MOVED THROUGH THE FORECAST AREA BY
AFTERNOON WITH H85 COLD ADVECTION DOMINATING. COLD AIR ALOFT
ASSOCIATED WITH THE STRONG TROUGH SUPPORTS KEEPING A SMALL POP
THIS AFTERNOON. THE MAIN PROBLEM THIS AFTERNOON SHOULD BE WIND.
THE MAV MOS SUPPORTS UPGRADING THE LAKE WIND ADVISORY TO A GENERAL
WIND ADVISORY.
THE PRESSURE GRADIENT SHOULD REMAIN TIGHT TONIGHT BUT WITH DIMINISHED
MIXING BELIEVE WIND SHOULD BE LESS. THE MAV MOS SUPPORTS A LAKE
WIND ADVISORY TONIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
STRONG LOW PRESSURE WELL NORTHEAST OF THE REGION WITH HIGH
PRESSURE IN THE MISSISSIPPI RIVER VALLEY WILL CONTINUE TO DOMINATE
MONDAY. THE MOS INDICATED A LAKE WIND ADVISORY WILL LIKELY BE
NEEDED AGAIN MONDAY. WIND SHOULD BE LESS MONDAY NIGHT AND TUESDAY
WITH THE RIDGE CLOSE TO THE AREA.
NO CHANGES PLANNED FOR THE PERIOD WEDNESDAY THROUGH SATURDAY. WEAK
LOW PRESSURE SUPPORTS A SMALL POP WEDNESDAY AND THURSDAY.
OTHERWISE...DRY RIDGING SHOULD DOMINATE.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
06Z-10Z...COLD FRONT WEST OF THE REGION WITH STRONG ENVIRONMENTAL
WINDS 60-65 KT AT 5 THOUSAND FEET PRODUCING STRONG WIND SHEAR.
CONDITIONS BECOMING MARGINAL IFR FOR CIGS NEAR 2KFT AND VSBYS 3-4
MILES IN SHOWERS AND THUNDERSTORMS. HEAVY RAIN MAY LOWER
VISIBILITIES BELOW 1 MILE TEMPORARILY.
10Z-14Z...COLD FRONT MOVES THROUGH AND TAKES THREAT OF SEVERE STORMS
AWAY. MVFR CONDITIONS REMAIN FOR CIGS NEAR 3KFT. VISIBILITIES
GENERALLY 7 MILES BUT A FEW SHOWERS ARE POSSIBLE THAT MAY REDUCE
VSBYS TO 5-6 MILES.
14Z-18Z UPPER END MVFR CEILINGS AT 3KFT. SURFACE WINDS WILL BE
STRONG...WITH SUSTAINED 20 KNOTS...AND GUSTS TO 30 KNOTS.
18Z-06Z...SKIES CLEARING OUT. WINDS WILL REMAIN STRONG THROUGH THE
REMAINDER OF THE TAF PERIOD.
THROUGH THE EXTENDED PERIOD...SKIES EXPECTED TO REMAIN VFR. WINDS
WILL REMAIN STRONG INTO MONDAY...THEN DECREASE TUESDAY.
&&
.FIRE WEATHER...
DESPITE THE EXPECTED WIND TODAY DO NOT BELIEVE RED FLAG CONDITIONS
WILL BE REACHED BECAUSE OF HIGH FUEL MOISTURE AND RELATIVE
HUMIDITY ABOVE THE CRITERIA.
&&
.HYDROLOGY...
THE GFS...NAM...AND SREF DATA INDICATE TOTAL RAINFALL NEAR 1 INCH.
THREE-HOUR FLASH FLOOD GUIDANCE IS ABOVE 3 INCHES. DO NOT PLAN TO
ISSUE A FLOOD WATCH AT THIS TIME...BUT POSSIBLE TRAINING WITH
PRECIPITABLE WATER NEAR 2 INCHES COULD SUPPORT ISOLATED FLOODING
PROBLEMS IN POOR-DRAINAGE AREAS EARLY THIS MORNING.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL NOON EDT TODAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
LAKE WIND ADVISORY FROM 8 PM TO 10 PM EDT THIS EVENING FOR
SCZ015-016-018-020>022-025>031-035>038-041.
WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL NOON EDT TODAY FOR GAZ040-063>065-077.
LAKE WIND ADVISORY FROM 8 PM TO 10 PM EDT THIS EVENING FOR
GAZ040-063>065-077.
WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
GAZ040-063>065-077.
&&
SYNOPSIS...05
NEAR TERM...05
SHORT TERM...01
LONG TERM...05
AVIATION...01
FIRE WEATHER...05
HYDROLOGY...05Hazardous weather outlook, Apr 15, 2:16 AM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 216 AM EDT SUN APR 15 2007 GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-160630- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- 216 AM EDT SUN APR 15 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH TONIGHT. ALONG WITH THE SEVERE THREAT...HEAVY RAINS WILL ALSO BE POSSIBLE OVERNIGHT WITH THE STORMS. RAINFALL AMOUNTS OF 2 TO 3 INCHES IN THUNDERSTORMS MAY OCCUR. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ077-SCZ029-031-035>038-041-160630- BURKE-LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 216 AM EDT SUN APR 15 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 145 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY TORNADO WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 14, 9:45 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
945 PM EDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG WHITMIRE 34.50N 81.62W
04/14/2007 NEWBERRY SC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN WHITMIRE. REPORTED BY THE NEWBERRY
SHERIFF.
0806 PM TSTM WND DMG 6 NW EDGEFIELD 33.85N 82.00W
04/14/2007 EDGEFIELD SC LAW ENFORCEMENT
3-4 TREES DOWN ON THE HIGHWAY 283 AND HIGHWAY 230.
REPORTED BY THE EDGEFIELD SHERRIFF OFFICE.
&&
FPWLocal storm report, Apr 14, 9:51 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
951 PM EDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG WHITMIRE 34.50N 81.62W
04/14/2007 NEWBERRY SC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN WHITMIRE. REPORTED BY THE NEWBERRY
SHERIFF.
&&
FPWThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:13 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 32 min |
| Apr 14, 8:34 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 26 min |
| Apr 14, 9:04 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 26 min |
| Apr 15, 3:32 AM EDT | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 20 hr |
| Apr 15, 3:53 AM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 52 min |
| Apr 15, 4:30 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 45 min |
| Apr 15, 7:49 AM EDT | Tornado Warning | CAE | Bamberg | 26 min |
| Apr 15, 8:10 AM EDT | Tornado Warning | CAE | Bamberg | 35 min |
| Apr 15, 8:16 AM EDT | Tornado Warning | CAE | Sumter | 29 min |
| Apr 15, 8:31 AM EDT | Tornado Warning | CAE | Orangeburg | 29 min |
| Apr 15, 8:42 AM EDT | Tornado Warning | CAE | Lee, Sumter | 33 min |
| Apr 15, 9:08 AM EDT | Tornado Warning | CAE | Orangeburg | 37 min |
| Apr 15, 9:49 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 26 min |
| Apr 15, 10:07 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 23 min |
| Apr 15, 3:48 PM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.